Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Developed severe pain in groin and have sore lower back. Taking oxycodon and paracetemol. Osteoporosis?

User rating for this question
Very Good
Answered by

Neurologist, Surgical
Practicing since : 2002
Answered : 173 Questions
i had a sore lower back for 3 weeks and it then suddenly worsened with pain down my right side into my buttock and leg and then developed a terrible stabbing pain in my right groin. cannot walk now and am in a wheelchair. cannot get intoi bed and am sleeping in a very comfortable armchair. drs say i am to have a dex scan as they suspect osteoporosis. am taking oxycodon 2 - 3 times every 24 hours ours and gabepentine, tramadol and paracetemol 4 hourly during waking hours in fairly strong dosage. what is your diagnosis and prognosis?
Posted Wed, 20 Feb 2013 in Bones, Muscles and Joints
Answered by Dr. Vineet Saggar 2 hours later

I went through the details provided with diligence.

Without a clinical examination it is difficult to establish the cause; however the symptoms you reported are suggestive of radiculopathy - compression of nerve roots between spine. It is an abnormal compression resulting from various conditions including osteoporotic degeneration.

X-ray and MRI scans of lumbosacral spine along with Dexa Scan can help us identify the cause.

Radiculopathy is treatable. The mode of treatment can either be conservative or surgical. Without an opportunity to perform a neurological examination and view the radiological reports I am unable to predict the chances of recovery.

Hope this suffices. Let me know if you need further clarifications.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor